Singularities of eddy current problems
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 37 (2003) no. 5, pp. 807-831.

We consider the time-harmonic eddy current problem in its electric formulation where the conductor is a polyhedral domain. By proving the convergence in energy, we justify in what sense this problem is the limit of a family of Maxwell transmission problems: Rather than a low frequency limit, this limit has to be understood in the sense of Bossavit [11]. We describe the singularities of the solutions. They are related to edge and corner singularities of certain problems for the scalar Laplace operator, namely the interior Neumann problem, the exterior Dirichlet problem, and possibly, an interface problem. These singularities are the limit of the singularities of the related family of Maxwell problems.

DOI: 10.1051/m2an:2003056
Classification: 35B65,  35R05,  35Q60
Keywords: Eddy current problem, corner singularity, edge singularity
Costabel, Martin ; Dauge, Monique ; Nicaise, Serge 1

1 Université de Valenciennes et du Hainaut Cambrésis, MACS, Le Mont Houy, 59313 Valenciennes Cedex 9, France. http://www.univ-valenciennes.fr/macs/Serge.Nicaise
@article{M2AN_2003__37_5_807_0,
     author = {Costabel, Martin and Dauge, Monique and Nicaise, Serge},
     title = {Singularities of eddy current problems},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     pages = {807--831},
     publisher = {EDP-Sciences},
     volume = {37},
     number = {5},
     year = {2003},
     doi = {10.1051/m2an:2003056},
     mrnumber = {2020865},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1051/m2an:2003056/}
}
TY  - JOUR
AU  - Costabel, Martin
AU  - Dauge, Monique
AU  - Nicaise, Serge
TI  - Singularities of eddy current problems
JO  - ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique
PY  - 2003
DA  - 2003///
SP  - 807
EP  - 831
VL  - 37
IS  - 5
PB  - EDP-Sciences
UR  - http://archive.numdam.org/articles/10.1051/m2an:2003056/
UR  - https://www.ams.org/mathscinet-getitem?mr=2020865
UR  - https://doi.org/10.1051/m2an:2003056
DO  - 10.1051/m2an:2003056
LA  - en
ID  - M2AN_2003__37_5_807_0
ER  - 
%0 Journal Article
%A Costabel, Martin
%A Dauge, Monique
%A Nicaise, Serge
%T Singularities of eddy current problems
%J ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique
%D 2003
%P 807-831
%V 37
%N 5
%I EDP-Sciences
%U https://doi.org/10.1051/m2an:2003056
%R 10.1051/m2an:2003056
%G en
%F M2AN_2003__37_5_807_0
Costabel, Martin; Dauge, Monique; Nicaise, Serge. Singularities of eddy current problems. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 37 (2003) no. 5, pp. 807-831. doi : 10.1051/m2an:2003056. http://archive.numdam.org/articles/10.1051/m2an:2003056/

[1] A. Alonso and A. Valli, A domain decomposition approach for heterogeneous time-harmonic Maxwell equations. Comput. Methods Appl. Mech. Engrg 143 (1997) 97-112. | Zbl

[2] A. Alonso-Rodriguez, F. Fernandes and A. Valli, Weak and strong formulations for the time-harmonic eddy-current problem in general domains. Report UTM. Dipartimento di Matematica, Univ. di Trento, Italy 603 (2001).

[3] H. Ammari, A. Buffa and J.-C. Nédélec, A justification of eddy currents model for the Maxwell equations. SIAM J. Appl. Math. 60 (2000) 1805-1823. | Zbl

[4] C. Amrouche, C. Bernardi, M. Dauge and V. Girault, Vector potentials in three-dimensional nonsmooth domains. Math. Methods Appl. Sci. 21 (1998) 823-864. | Zbl

[5] F. Assous, P. Ciarlet Jr. and E. Sonnendrucker, Resolution of the Maxwell equations in a domain with reentrant corners. RAIRO Modél. Math. Anal. Numér. 32 (1998) 359-389. | Numdam | Zbl

[6] R. Beck, R. Hiptmair, R.H.W. Hoppe and B. Wohlmuth, Residual based a posteriori error estimators for eddy current computation. ESAIM: M2AN 34 (2000) 159-182. | Numdam | Zbl

[7] M. Birman and M. Solomyak, L 2 -theory of the Maxwell operator in arbitrary domains. Russian Math. Surveys 42 (1987) 75-96. | Zbl

[8] M. Birman and M. Solomyak, On the main singularities of the electric component of the electro-magnetic field in regions with screens. St. Petersburg. Math. J. 5 (1993) 125-139. | Zbl

[9] A.-S. Bonnet-Ben Dhia, C. Hazard and S. Lohrengel, A singular field method for the solution of Maxwell's equations in polyhedral domains. SIAM J. Appl. Math. 59 (1999) 2028-2044. | Zbl

[10] A. Bossavit, Two dual formulations of the 3D eddy-current problem. COMPEL 4 (1985) 103-116.

[11] A. Bossavit, Electromagnétisme en vue de la modélisation. Springer-Verlag (1993). | MR | Zbl

[12] D. Colton and R. Kress, Integral equation methods in scattering theory. John Wiley & Sons, Inc., New York, Pure Appl. Math. (1983). | MR | Zbl

[13] M. Costabel and M. Dauge, Singularités d'arêtes pour les problèmes aux limites elliptiques, in Journées “Équations aux Dérivées Partielles” (Saint-Jean-de-Monts, 1992), Exp. No. IV, 12 p. École Polytech., Palaiseau (1992). | EuDML | Numdam | Zbl

[14] M. Costabel and M. Dauge, Stable asymptotics for elliptic systems on plane domains with corners. Comm. Partial Differential Equations 9 & 10 (1994) 1677-1726. | Zbl

[15] M. Costabel and M. Dauge, Singularities of Maxwell's equations on polyhedral domains. Arch. Rational Mech. Anal. 151 (2000) 221-276. | Zbl

[16] M. Costabel and M. Dauge, Weighted regularization of Maxwell equations in polyhedral domains. A rehabilitation of nodal finite elements. Numer. Math. 93 (2002) 239-277. | Zbl

[17] M. Costabel, M. Dauge and S. Nicaise, Singularities of Maxwell interface problems. ESAIM: M2AN 33 (1999) 627-649. | Numdam | Zbl

[18] M. Dauge, Elliptic boundary value problems on corner domains. Springer-Verlag, Berlin L.N. in Math. 1341 (1988). | MR | Zbl

[19] M. Dobrowolski, Numerical approximation of elliptic interface and corner problems. Habilitationsschrift, Bonn, Germany (1981).

[20] V. Girault and P.-A. Raviart, Finite element methods for Navier-Stokes equations. Springer-Verlag, Springer Ser. Comput. Math. 5 (1986). | MR | Zbl

[21] P. Grisvard, Elliptic problems in nonsmooth domains. Monographs and Studies in Mathematics. Pitman, Boston 24 (1985). | MR | Zbl

[22] R. Hiptmair, Symmetric coupling for eddy currents problems. SIAM J. Numer. Anal. 40 (2002) 41-65. | Zbl

[23] V.A. Kondrat'Ev, Boundary-value problems for elliptic equations in domains with conical or angular points. Trans. Moscow Math. Soc. 16 (1967) 227-313. | Zbl

[24] D. Leguillon and E. Sanchez-Palencia, Computation of singular solutions in elliptic problems and elasticity. RMA 5. Masson, Paris (1991). | Zbl

[25] D. Mercier, Minimal regularity of the solutions of some transmission problems. Math. Methods Appl. Sci. 26 (2003) 321-348. | Zbl

[26] S. Nicaise, Polygonal interface problems. Peter Lang, Berlin (1993). | MR | Zbl

[27] S. Nicaise and A.-M. Sändig, General interface problems I,II. Math. Methods Appl. Sci. 17 (1994) 395-450. | Zbl

[28] S. Nicaise and A.-M. Sändig, Transmission problems for the Laplace and elasticity operators: Regularity and boundary integral formulation. Math. Methods Appl. Sci. 9 (1999) 855-898. | Zbl

[29] S. Nicaise, Edge elements on anisotropic meshes and approximation of the Maxwell equations. SIAM J. Numer. Anal. 39 (2001) 784-816. | Zbl

[30] R. Picard, On the boundary value problems of electro- and magnetostatics. Proc. Roy. Soc. Edinburgh Sect. A 92 (1982) 165-174. | Zbl

Cited by Sources: